Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Tiredness, leg weakness, tingling in arms and legs. Blood work normal. Worried about MS

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 1197 Questions
Hi I have a question regarding some weird symptoms that have been happening to me lately. A year ago I started medical school and I was under a lot of stress, so one day I woke up feeling tired and had weakness in my legs. I looked up my symptoms and found MS I got so worrieddd and symptoms got worse and lasted for 3 weeks. I also had tingling in arms and legs. Then 5 months later, I was also very stressed out and woke up with the same thing that lasted almost 3 weeks. Yesterday I remembered these 2 incidents and I immediately started feeling the same symptoms, weakness, numbness, tingling.... And now I'm obsessed that I have MS and I'm scared to go to the doctor. I had some blood work done including tsh,CBC and vitamin b12. All is normal. Thanks for ur help.
Posted Fri, 16 Aug 2013 in Mental Health
Answered by Dr. Anjana Rao Kavoor 1 hour later

Thanks for writing to us,

You have mentioned that you have had past history of anxiety and panic attacks which have now subsided and you are not on any medications for it, and also crohn's disease for which you are on mesalamine. Currently you are experiencing some symptoms for which you are excessively worried.

Firstly i would like to mention that MS is diagnosed by doctors by first corroborating the patient's subjective symptoms with objective findings on a detailed neurological examination. Then an MRI of the brain is done and there has to be specific lesions in the imaging to make a diagnosis of MS. You have not yet moved beyond step one and hence do not worry before anything is found as evidence of the disease.

Anxiety can present in patients in many ways and in varied situations. It can present with numbness and tingling, excess worry, apprehensive expectations, easy fatiguability etc. This is much more commonly seen in people and is more likely to be so in your case as well. If these symptoms are not interfering in your day to day activities then you may be able to manage these symptoms by simple relaxation techniques, breathing exercises etc.

The drug mesalamine that you are on is also known to rarely cause weakness in arms and legs. This has to be ruled out as well.

You can visit a neurologist where you will be examined clinically and probably an MRI may be done depending on the doctor's judgement. This will only take a few minutes and completely painless. Hence there is nothing to worry about. If there is no neurological condition involved then you may visit a psychiatrist for resolving the symptoms.

Wishing you the best of health,
Hope this answered your query,
Write back in case of any questions,
Dr A Rao Kavoor
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor